Mississippi, 2014Hail and Damaging Wind in Mississippi, June 22, 2014
June 22, 2014 · NWS MEG · 2 events in 1 county or zone
Strong surface heating combined with low level moisture to produce sufficient instability for isolated thunderstorms to develop during the afternoon hours of June 22, 2014. A severe storm developed over Northwest Mississippi with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong surface heating combined with low level moisture to produce sufficient instability for isolated thunderstorms to develop during the afternoon hours of June 22, 2014. A severe storm developed over Northwest Mississippi with damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 22, 2:46 PM CST, 42 minutes earlier.
Area forecast discussion, Jun 22, 2:46 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CDT SUN JUN 22 2014
.DISCUSSION...
LITTLE CHANGE IN MIDSOUTH WEATHER THROUGH THE NEXT SEVERAL DAYS.
RAIN CHANCES SHOULD INCREASE SLIGHTLY THROUGH TUESDAY...AHEAD OF A
SHORTWAVE TROF PASSING FROM CENTRAL PLAINS INTO TO THE OHIO
VALLEY. SURFACE BASED AFTERNOON INSTABILITY 2000 TO 3000 J/KG WILL
COMBINE WITH WEAK BUT SUFFICIENT STORM RELATIVE SHEAR TO FOR
STRONG THUNDERSTORMS EACH DAY. IN ISOLATED INSTANCES OF CELL
MERGERS AND BOUNDARY INTERACTIONS... STORMS MAY BRIEFLY PULSE TO
SEVERE LEVELS...WITH DOWNBURST WINDS THE PRIMARY THREAT.
THE MID TO LATE WEEK PERIODS WILL SEE ANOTHER SHORTWAVE TROF DROP
INTO THE OHIO VALLEY FROM THE CENTRAL PLAINS. THE ECMWF BRINGS
THIS FEATURE THROUGH WEDNESDAY...WHILE THE GFS WAITS UNTIL
THURSDAY. IN ANY CASE...HAVE CONTINUED CHANCE POPS FOR BOTH
DAYS...AS CONVECTIVE TEMPS WILL BE EASILY ATTAINABLE.
THE GFS AND ECMWF BEGIN BUILDING A SOUTHERN PLAINS UPPER RIDGE
INTO THE MIDSOUTH AND OHIO VALLEY BY THE WEEKEND. THE GFS
CONCURRENTLY MAINTAINS AN INVERTED MIDLEVEL TROF/SHEAR AXIS ALONG
THE TX COAST... INTO THE LOWER MS RIVER VALLEY. GOING WITH A
BLENDED SOLUTION YIELDS A DRIER PERIOD...WITH ONLY ISOLATED
AFTERNOON STORMS. IF THE ECMWF HEIGHTS VERIFY...MID 90S MAY BE
COMMON ACROSS THE MIDSOUTH NEXT WEEKEND.
PWB
&&
.AVIATION...
18Z TAF CYCLE
AFTERNOON CONVECTION HAS ALREADY FIRED UP IN THE SOUTHERNMOST
PORTION OF THE CWA WITH CAPE VALUES ALREADY EXCEEDING 3000 J/KG AT
ALL SITES ACCORDING TO SPC MESOANALYSIS. CURRENT THINKING IS THAT
NORTHERN MS WILL HAVE THE BEST CHANCE FOR AFTERNOON STORMS TODAY AS
500MB HEIGHT FALLS WILL BE THE GREATEST THERE. NONETHELESS...HAVE
INCLUDED A VCTS AT ALL SITES UNTIL AFTER SUNSET TO ACCOUNT FOR THE
UNCERTAINTY REGARDING TODAYS CONVECTION. WILL AMEND AS NECESSARY
TO ACCOUNT FOR STORMS THAT MAY DEVELOP WITHIN THE VICINITY OF THE
SITES.
ZDM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 22, 2:24 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT SUN JUN 22 2014
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-232230-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
324 PM CDT SUN JUN 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW STRONG THUNDERSTORMS WILL POSSIBLE THROUGH EARLY EVENING.
STRONG WINDS AND SMALL HAIL WILL BE POSSIBLE. LOCALLY HEAVY
RAINFALL MAY CREATE PONDING OF WATER IN LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. STRONG WINDS...SMALL HAIL AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PWB
In the hours before
Local storm report, Jun 22, 2:24 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 S SENATOBIA 34.60N 89.97W
06/21/2014 E1.00 INCH TATE MS TRAINED SPOTTER
ONE INCH HAIL NEAR SENATOBIA.
&&
AJCSpecial weather statement, Jun 22, 3:20 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT SUN JUN 22 2014
MSZ001-002-TNZ088-222200-
MARSHALL MS-DE SOTO MS-SHELBY TN-
420 PM CDT SUN JUN 22 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF OLIVE BRANCH AT 421 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN DESOTO...MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS
NEAR OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3507 8981 3502 8964 3500 8964 3500 8956
3496 8942 3472 8961 3496 8993
TIME...MOT...LOC 2121Z 300DEG 11KT 3499 8978
TLSJRThunderstorm Wind, De Soto
- When
- June 22, 3:28 PM CST to 3:35 PM CST
- Where
- De Soto County, 0.75 mi SSW of Olive Branch to 0.41 mi ESE of Olive Branch
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.961, -89.826
Straight line winds knocked down trees near Highway 302 and Alexander Road. A awning at a church near Highland Street and Pigeon Roost Road was completely destroyed.
Hail, De Soto
- When
- June 22, 3:30 PM CST to 3:35 PM CST
- Where
- De Soto County, 0.43 mi E of Olive Branch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.969, -89.813
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, June 22, 2014$2.2 million · 70 kt wind · 16 events
- Tornadoes and Hail in Texas, June 22, 2014EF1 · 41 events
- Hail and Damaging Winds in Kansas, June 22, 2014$35,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Iowa, June 22, 2014$46,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Kansas, June 22, 20142.75 in hail · 34 events
- Tornadoes and Hail in Oklahoma, June 22, 2014EF1 · 10 events
- Hail and Damaging Winds in Illinois, June 22, 2014$24,000 · 1 in hail · 4 events
- Damaging Winds in Texas, June 22, 2014$18,000 · 53 kt wind · 2 events
- Tornado and Hail in Colorado, June 22, 2014$6,000 · EF0 · 14 events
- Hail and Damaging Winds in Colorado, June 22, 20141.5 in hail · 11 events
- Flash Flood and Damaging Winds in Oklahoma, June 22 to 23, 201460 kt wind · 10 events
- Damaging Winds in Illinois, June 22, 201461 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528127, 528128.